Open Access
January, 2000 Chern number formula for ramified coverings
Takeshi IZAWA
J. Math. Soc. Japan 52(1): 1-15 (January, 2000). DOI: 10.2969/jmsj/05210001


For a ramified covering f : YX between compact complex manifolds, we establish a formula relating the Chern numbers of Y and X. We obtain the formula by localizing characteristic classes via the Čech-de Rham cohomology theory. As corollaries, we deduce generalizations of such formulas as the Riemann-Hurwitz formula and a formula of Hirzebruch for the signature, as well as formulas, for other invariants such as the Todd genus.


Download Citation

Takeshi IZAWA. "Chern number formula for ramified coverings." J. Math. Soc. Japan 52 (1) 1 - 15, January, 2000.


Published: January, 2000
First available in Project Euclid: 10 June 2008

zbMATH: 0944.57022
MathSciNet: MR1727204
Digital Object Identifier: 10.2969/jmsj/05210001

Primary: 57R20
Secondary: 32J25

Keywords: Characteristic classses , ramified coverings

Rights: Copyright © 2000 Mathematical Society of Japan

Vol.52 • No. 1 • January, 2000
Back to Top